Going off Paxil caused IBS to Return!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ArizonaWill
New Member


Date Joined Jan 2010
Total Posts : 2
   Posted 1/11/2010 12:08 PM (GMT -7)   
Hi, I've had IBS most of my life, but assumed a lot of it was due to anxiety from a very stressful career. Well, I am retired now. A doctor suggested I take PAXIL for anxiety, which I did. This, plus changing my diet, using a lot of fiber pills, self-hypnosis for IBS, and having a spiritual life have helped a lot. My IBS went somewhat into remission, in that I can have days where my stool is normal looking and no cramps.
 
However, PAXIL over the long term causes total lack of sexual desire or function AND puts on weight! These are known side effects. So I have had no libido and gained 30 pounds in 4 years! Yikes! Finally, I realized I had to get off this poison because it was ruining my marriage (who wants a husband who never wants sex and gains weight like a Blow Fish?). So I started tapering off the drug in December.
 
Now my IBS is back, and each day my stool resembles firm but small "Frito Chips" (sorry for the gross analogy) and thin shards. I admit this isn't the end of the world, but I can only guess that going off this anxiety medication is really freaking out my subconscious and my brain chemistry. On the conscious mind level, I am calm except for the dang IBS coming back.
 
Anyone share this type of experience? I read that for normal people going off Paxil, diarrhea and stomach upsets are common, so maybe I shouldn't be surprised, eh?
 
In my next life, I refuse to come back unless I definitely do NOT have IBS. Having a poo poo dysfunction is embarrassing.

shawn12
Veteran Member


Date Joined Jul 2004
Total Posts : 1293
   Posted 1/13/2010 7:15 PM (GMT -7)   
ArizonaWill

what self hypnosis for IBS did you do?

I would imangine for a while going off the drug you might have issues.

Are you eating the same?

Do you eat fiber?
I am not a doctor. All information I present is for educational purposes only and should not be subsituted for the advise of a qualified health care provider.

Please make sure you have your symptoms diagnosed by a medical practitioner or a doctor.


jeanneac
Veteran Member


Date Joined Feb 2009
Total Posts : 1812
   Posted 1/16/2010 7:57 AM (GMT -7)   
Have you tried any other antidepressants like wellbutrin or effexor, pristique to see if they help the ibs but don't affect the sex drive? I have not had the sex drive problem but certainly the weight gain issue with antidepressants. Zoloft helps my ibs and depression/anxiety but again, I put on weight with it. Some people get relief from taking small doses of tricyclic antidepressants such as elavil. Those may not affect the sex drive as much but may control the ibs. Weight gain is possible with this class though. It's like we can't win, isn't it? Good luck and don't give up.
diagnosed 1/09 with "diverticular colitis" ?? location: sigmoid colon
localized scleroderma & IBS, low thyroid,claritin, advair, singulair, lisinopril, progesterone, colazal, fish oil, synthroid, zoloft, wellbutrin, VSL#3 probiotic, Vit. D
Blood test positive for Crohn's via prometheus ibd serology panel
 


Dmanyak
New Member


Date Joined Feb 2010
Total Posts : 1
   Posted 2/16/2010 1:54 PM (GMT -7)   
ArizonaWill said...
Hi, I've had IBS most of my life, but assumed a lot of it was due to anxiety from a very stressful career. Well, I am retired now. A doctor suggested I take PAXIL for anxiety, which I did. This, plus changing my diet, using a lot of fiber pills, self-hypnosis for IBS, and having a spiritual life have helped a lot. My IBS went somewhat into remission, in that I can have days where my stool is normal looking and no cramps.
 
However, PAXIL over the long term causes total lack of sexual desire or function AND puts on weight! These are known side effects. So I have had no libido and gained 30 pounds in 4 years! Yikes! Finally, I realized I had to get off this poison because it was ruining my marriage (who wants a husband who never wants sex and gains weight like a Blow Fish?). So I started tapering off the drug in December.
 
Now my IBS is back, and each day my stool resembles firm but small "Frito Chips" (sorry for the gross analogy) and thin shards. I admit this isn't the end of the world, but I can only guess that going off this anxiety medication is really freaking out my subconscious and my brain chemistry. On the conscious mind level, I am calm except for the dang IBS coming back.
 
Anyone share this type of experience? I read that for normal people going off Paxil, diarrhea and stomach upsets are common, so maybe I shouldn't be surprised, eh?
 
In my next life, I refuse to come back unless I definitely do NOT have IBS. Having a poo poo dysfunction is embarrassing.
Me too.  Exactly all of the above.  Weight gain, no sex drive (even ordered playboy, I might as well been looking at a wallpaper cataloge), affect sex life with wife, some dizzy vision ( I could deal with it if it fixed my ibs).  I was on Paxil for 3-4 months worked really well then it stopped work.  Now I'm tappering off and my belly is upset.  Trying Luxapro (sp?) next.   Amatriptaline (sp?) and zoloft did not work for me.  It's pretty bad when I get excied about having a
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 5:29 PM (GMT -7)
There are a total of 2,736,121 posts in 301,354 threads.
View Active Threads


Who's Online
This forum has 151451 registered members. Please welcome our newest member, YoEve.
293 Guest(s), 10 Registered Member(s) are currently online.  Details
wthj53, YoEve, tickcheckguy, porkysgal, 1000Daisies, ChickNorris, Ariel Smith, Mustard Seed, Tim Tam, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer